Eritrotex

Eritrotex Special Precautions

erythromycin

Manufacturer:

Fisiopharma

Distributor:

Averroes Pharma
Full Prescribing Info
Special Precautions
Allergic reactions ranging from urticaria to anaphylaxis have been reported with intravenous Erythromycin.
There have been reports that Erythromycin may aggravate the weakness of patients with myasthenia gravis.
Superinfection may occur with prolonged use, giving rise to overgrowth of non susceptible organisms.
Erythromycin is excreted principally via the liver and caution should be exercised when using Erythromycin in patients with a degree of hepatic impairment.
In severe renal impairment the half life may be prolonged to 4-7 hours requiring a dose modification.
Reports of rhabdomyolysis in patients administered Erythromycin concomitantly with lovastatin or simvastatin have been received and so such concomitant use is contraindicated. Caution should also be exercised in patients receiving other statins concomitantly with Erythromycin.
There have been reports of infantile hypertrophic pyloric stenosis (IHPS) occuring in infants following erythromycin therapy. In one cohort of 157 newborns who were given erythromycin for pertussis prophylaxis, seven neonates (5%) developed symptoms of non-billious vomiting or irritability with feeding and were subsequently diagnosed as having IHPS requiring surgical pyloromyotomy. Since erythromycin may be used in the treatment of conditions in infants which are associated with significant mortality or morbidity (such as pertussis or chlamydia), the benefit of erythromycin therapy needs to be weighed against the potential risk of developing IHPS. Parents and caregivers should be informed to contact their physician if vomiting and/or irritability with feeding occurs.
In the event of severe acute hypersensitivity reactions, such as anaphylaxis, severe cutaneous adverse reactions (SCARs) [e.g. Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), drug reaction with eosinophilia and systemic symptoms (DRESS) & acute generalised exanthematous pustulosis (AGEP)], should be discontinued immediately and appropriate treatment should be urgently initiated.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in